Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2018, 7:32 PM CDT for 4 parishes in Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2018, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 6, 2018, 8:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA
The radar
The Ft Polk radar (KPOE), 168 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 7:46 PM CDT | TSTM WND DMG | 9 Wnw Mangham, LA | TREE DOWN ALONG STATE ROUTE 133. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted.
636
WUUS54 KJAN 070032
SVRJAN
LAC041-065-067-083-070130-
/O.NEW.KJAN.SV.W.0101.180407T0032Z-180407T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
732 PM CDT FRI APR 6 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
South central Morehouse Parish in northeastern Louisiana...
Northwestern Madison Parish in northeastern Louisiana...
Richland Parish in northeastern Louisiana...
Northern Franklin Parish in northeastern Louisiana...
* Until 830 PM CDT
* At 732 PM CDT, a severe thunderstorm was located near Start, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Start around 735 PM CDT.
Rayville and Alto around 745 PM CDT.
Mangham and Archibald around 755 PM CDT.
Holly Ridge around 800 PM CDT.
Bakers and Crowville around 820 PM CDT.
Other locations impacted by this severe thunderstorm include Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Louisiana.
LAT...LON 3231 9202 3238 9201 3245 9194 3249 9193
3252 9190 3255 9192 3260 9193 3267 9189
3245 9137 3204 9169 3222 9199 3223 9201
3225 9199 3225 9200 3227 9199 3228 9203
TIME...MOT...LOC 0032Z 295DEG 26KT 3246 9191
HAIL...<.75IN
WIND...60MPH
$$
TW2 follow-up statements
631
WWUS54 KJAN 070045
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
745 PM CDT FRI APR 6 2018
LAC067-070055-
/O.CAN.KJAN.SV.W.0101.000000T0000Z-180407T0130Z/
Morehouse LA-
745 PM CDT FRI APR 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOREHOUSE PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Louisiana.
LAT...LON 3231 9202 3236 9201 3239 9200 3245 9194
3249 9193 3252 9190 3249 9172 3245 9137
3204 9169 3223 9200 3225 9199 3225 9200
3227 9199 3228 9200 3228 9203
TIME...MOT...LOC 0045Z 295DEG 26KT 3242 9181
$$
LAC041-065-083-070130-
/O.CON.KJAN.SV.W.0101.000000T0000Z-180407T0130Z/
Madison LA-Richland LA-Franklin LA-
745 PM CDT FRI APR 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL MADISON...RICHLAND AND NORTHERN FRANKLIN PARISHES...
At 745 PM CDT, a severe thunderstorm was located near Rayville,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Mangham and Archibald around 755 PM CDT.
Holly Ridge around 800 PM CDT.
Bakers and Crowville around 820 PM CDT.
Other locations impacted by this severe thunderstorm include Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Louisiana.
LAT...LON 3231 9202 3236 9201 3239 9200 3245 9194
3249 9193 3252 9190 3249 9172 3245 9137
3204 9169 3223 9200 3225 9199 3225 9200
3227 9199 3228 9200 3228 9203
TIME...MOT...LOC 0045Z 295DEG 26KT 3242 9181
HAIL...<.75IN
WIND...60MPH
$$
TW923 WWUS54 KJAN 070110 SVSJAN Severe Weather Statement National Weather Service Jackson MS 810 PM CDT FRI APR 6 2018 LAC041-065-083-070130- /O.CON.KJAN.SV.W.0101.000000T0000Z-180407T0130Z/ Madison LA-Richland LA-Franklin LA- 810 PM CDT FRI APR 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR WEST CENTRAL MADISON...CENTRAL RICHLAND AND NORTHERN FRANKLIN PARISHES... At 810 PM CDT, a severe thunderstorm was located near Bakers, or 9 miles east of Mangham, moving southeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Bakers and Crowville around 820 PM CDT. Other locations impacted by this severe thunderstorm include Baskin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 1100 PM CDT for northeastern Louisiana. LAT...LON 3248 9166 3245 9137 3204 9169 3218 9192 TIME...MOT...LOC 0110Z 295DEG 26KT 3234 9161 HAIL...<.75IN WIND...60MPH $$ TW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:03 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 6, 4:03 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Fri Apr 6 2018
...SEVERE STORMS POSSIBLE ACROSS MUCH OF THE AREA LATE THIS
AFTERNOON AND EVENING...
.DISCUSSION...
Tonight and Saturday: Severe storms are expected across much of the
area going into this evening followed by much cooler temperatures
Saturday. Local radars at mid afternoon still had scattered to
numerous storms tracking east along the Highway 82 corridor but
additional activity was developing over our southwest spreading
northeast into central Mississippi. The activity all day in the
north has kept the Highway 82 corridor stable but moisture and
instability will continue to increase into this evening ahead of an
approaching low pressure system. Water vapor imagery showed a
shortwave over southwest Arkansas and western Louisiana that will
swing east tonight and support a cold front that was noted dropping
across northern Arkansas and southeast Oklahoma. As the shortwave
and cold front approach, the convection is expected develop to our
west and punch across our Louisiana parishes and into central
Mississippi. The environmental parameters are such that damaging
winds will be the primary threat but large hail and a few tornadoes
will be possible south of the Highway 82 corridor. SPC has issued a
Tornado Watch for our Louisiana parishes and much of west and
central Mississippi until 11 pm this evening. In addition, heavy
rainfall can also be expected with the storms and a Flash Flood
Watch will remain in effect for the northwest two thirds of our CWA
tonight. The severe storm potential will shift southeast of our area
a little after midnight but the post frontal rain will not taper off
until later Saturday morning. In the wake of the cold front much
colder and drier air will blow in on a breezy north wind. Highs
Saturday will only be in the 40s across much of the area with wind
chills in the 30s. /22/
Saturday night through Thursday: For Saturday night clouds will
be decreasing from the northwest as a cold airmass brings
unseasonable lows to the region. In this airmass we will be
looking at some lower 30s across our northeast counties where some
locations may briefing reach freezing under light winds. Some of
the guidance was trying to go with middle to upper 20s in that
area, which seemed too unreasonable for now, but will have to
monitor for any freeze warning potential in upcoming model runs.
Expecting patchy frost across the area mainly in the northeast. So
will keep the HWO graphic for a limited freezing potential for
that period. For Sunday the surface high will shift to the east as
we start to get some low level return flow. The frontal boundary
anchored to the south of the region will have some weak
disturbances tracking across it from the Sunday night into
Tuesday. In response low level isentropic lift will bring some
showers across the region. A midlevel shortwave trough will push
the showers out of the forecast area on late Monday night into
Tuesday morning. Dry weather will prevail for Tuesday afternoon
through Thursday. Looking ahead another storm system will be
approaching the area from the Plains going into next weekend./17/
&&
.AVIATION...
18Z TAF discussion:
Scattered to numerous TSRA activity wl cont along the HWY 82
corridor through 22Z reducing conds at GLH-GWO-GTR. Elsewhere, a
mix of VFR and MVFR cigs are expected. After 22Z conds are
expected to lower from the north as a large area of TSRA activity
is expected to develop and spread south overnight. IFR conds are
expected to prevail areawide by 07Z and cont through 18z Saturday.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 48 52 35 65 / 93 31 5 5
Meridian 53 55 34 65 / 88 45 6 3
Vicksburg 46 50 36 64 / 94 25 4 5
Hattiesburg 60 65 39 66 / 94 81 13 8
Natchez 48 51 37 65 / 94 47 12 5
Greenville 40 46 33 60 / 96 22 2 3
Greenwood 41 47 32 62 / 94 23 1 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through late tonight for MSZ018-019-025>028-
034>037-040>044-047>050-053>056.
LA...Flash Flood Watch through late tonight for LAZ007>009-015-016-
023-025.
AR...Flash Flood Watch through late tonight for ARZ074-075.
&&
17/22Hazardous weather outlook, Apr 6, 4:39 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 439 PM CDT Fri Apr 6 2018 ARZ074-075-LAZ007>009-015-016-023-025-MSZ034-040>043-047>050- 053>055-072145- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Washington-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Severe thunderstorms are expected this afternoon into tonight as a potent weather system impacts the region. Hail up to the size of golf balls and widespread damaging wind gusts up to 80 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive three to five inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. MSZ018-019-025>028-035>037-044-072145- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Humphreys- Holmes-Attala-Leake- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Severe thunderstorms will be possible late this afternoon into tonight as a potent weather system impacts the region. Quarter size hail and damaging wind gusts up to 70 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive three to five inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. MSZ029-032-038-046-072145- Webster-Choctaw-Winston-Kemper- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon Severe thunderstorms will be possible late this afternoon into tonight as a potent weather system impacts the region. Quarter size hail and damaging wind gusts up to 70 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive one to three inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. MSZ030-031-033-039-072145- Clay-Lowndes-Oktibbeha-Noxubee- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight Severe thunderstorms will be possible late this afternoon into tonight as a potent weather system impacts the region. Quarter size hail and damaging wind gusts up to 70 mph will be the primary concerns, although tornadoes will also be possible. (https://www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. MSZ045-052-058-063>066-072>074-072145- Neshoba-Lauderdale-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms will be possible late this afternoon into tonight as a potent weather system impacts the region. Quarter size hail and damaging wind gusts up to 70 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive one to three inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ051-056-057-059>062-072145- Catahoula-Concordia-Newton-Smith-Jasper-Jefferson-Adams- Franklin MS-Lincoln- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms are expected this afternoon into tonight as a potent weather system impacts the region. Hail up to the size of golf balls and widespread damaging wind gusts up to 80 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive one to three inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 6, 6:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 3 NE CRYSTAL SPRINGS 32.02N 90.33W
04/06/2018 COPIAH MS EMERGENCY MNGR
COPIAH COUNTY EM REPORTED A POWER LINE DOWN.
&&
ECLocal storm report, Apr 6, 6:42 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 4 NE BEAUREGARD 31.76N 90.33W
04/06/2018 E0.75 INCH COPIAH MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BY COPIAH EM.
&&
ECSpecial weather statement, Apr 6, 6:43 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
643 PM CDT FRI APR 6 2018
MSZ046-052-070030-
Kemper MS-Lauderdale MS-
643 PM CDT FRI APR 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KEMPER AND LAUDERDALE
COUNTIES UNTIL 730 PM CDT...
At 643 PM CDT, Meteorologists were tracking a strong thunderstorm
near Daleville, or near Meridian Station, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Meridian Station and Marion around 655 PM CDT.
Lauderdale, Toomsuba and Tamola around 710 PM CDT.
Kewanee around 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A tornado watch remains in effect until 1100 PM CDT for east central
Mississippi.
LAT...LON 3230 8842 3234 8874 3240 8892 3274 8891
3260 8839
TIME...MOT...LOC 2343Z 278DEG 25KT 3251 8872
DCLocal storm report, Apr 6, 6:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 11 SW UTICA 32.00N 90.77W
04/06/2018 E1.00 INCH CLAIBORNE MS PUBLIC
&&
CELocal storm report, Apr 6, 6:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL SEBASTOPOL 32.57N 89.33W
04/06/2018 E1.00 INCH SCOTT MS PUBLIC
&&
CELocal storm report, Apr 6, 7:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 1 NNW DELHI 32.46N 91.49W
04/06/2018 E1.75 INCH RICHLAND LA PUBLIC
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:18 PM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland | 3 hr |
| Apr 6, 7:51 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 54 min |
| Apr 6, 8:04 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 56 min |
| Apr 6, 8:54 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 66 min |
| Apr 6, 9:37 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 68 min |
| Apr 6, 10:28 PM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland, Tensas | 3 hr |
| Apr 6, 10:51 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 39 min |
| Apr 6, 11:33 PM CDT | Special Weather Statement | JAN | Concordia | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.